Hives after total Hysterectomy: Hi just wondered if... - MY SKIN

MY SKIN
5,567 members1,404 posts

Hives after total Hysterectomy

Hi just wondered if anyone else had experienced outbreaks of hives which appear on different parts of the body and then disappear and appear elsewhere - ranging from small to very large welts that are extremely itchy - this has only started to happen since I had a total hysterectomy on the 7th Nov 2016. I have had them every day to a certain extent. Haven't been to doctors yet as wanted to do more research as to why as I know it can e associated with auto immune system and stress on the body.

Any advice on how to control it or why it is happening - nothing else has changed - would be gratefully received. I am hoping it will run its course.

many thanks Cathy

10 Replies
oldestnewest

I experienced urticaria Pigmentosa 4 year after hysterectomy also allergy to some products th urticaria has disappeared after 20 year leaving marks to my skin but I still have the allergys . Also I have now dry eyes and dry skin I had puva treatment for my skin years ago for the urticaria pigmentosa Through a hospital consultant.

Reply

I would suspect stress from surgery and also possibly huge hormonal disruption which in my experience plays havoc with my skin. Good luck with your research x

1 like
Reply

Thanks - I also suspect hormones and going into menopause + surgery. But has now been nearly 2 months and regular antihistamines are not really working. Have heard that l-theanine might help so am going to give it a try. Apparently, it calms the nerves, helps with sleep, and can help calm down skin reactions. So here's hoping.

1 like
Reply

Good luck x

Reply

Hi Cath, any update on your research or any solutions in the hives outbreak after a hysterectomy? I also suffer from random hive outbreak after a radical hysterectomy in 2015. It appears on my face and is so uncomfortable and itchy, and when it gets really bad, i have to go on sick leave. I've tried telfast, but it's not very effective. Hives just has a life of its own. Any solutions please? Thanks. Emma

Reply

Hi Emma After 16mths of going back and forth to dermatologists locally and in London at the Urticaria centre at Guy's Hospital, I am now on a course of Xolair - it is an expense med and you have to jump through many hoops to get it - however, it is working and the welts etc have gone but there is still some itchiness - you have 2 injections into your upper arm every 4 weeks for 6 mths then a break to see if it starts up again and then hopefully if it does another course. I also joined a great group on Facebook where there are lots of people all over the world who have had success with many different things - there is not one fix unfortunately. Hope that helps. Cathy

Reply

Many thanks Cath.

Reply

Any relief yet?. I cant take this anymore. I have same situation

Reply

Hi I am on a course of Xolair injections every 4 weeks which gives me some relief but is not a cure but a suppressant. Although sometimes it does send the body into remission which hasn't happened to me yet.

Reply

I had a hysterectomy in Dec and having the exact same issue. Was never allergic to anything and now I see these hives that appear and disappear everywhere every single day for the last 2-3 weeks. Benedryl didn't work, nor has Claritin which I'm on currently. Cathp - has this returned after Xolair?

Emma_jane40/Ksaccs - how are you doing? Is this issue still there?

Reply

You may also like...